MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Model Number AB9U14150090
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used an abre self-expanding stent with a 9fr sheath and 0.035 guidewire during treatment of a fibrous lesion in the patient¿s mid left common iliac vein.Slight vessel tortuosity and calcification are reported.Lesion exhibited 75% stenosis.There was no damage noted to the packaging.No issues were noted when removing the device from the hoop/tray.Ifu was followed and the device was prepped without issue.The physician used contrast with angiography to visualize the stenosed area in left iliac vein.Ivus was used to confirm where the healthy to healthy, and stenosed area was, as well as lumen measurements to confirm level of stenosis.Pre-dilation was not performed.Everything looked fine visually prior to placing the stent into the sheath.The device was not passed through a previously deployed stent.No resistance was noted during advancement.The stent was guided into place with minimal tortuosity, the locking pin was then removed, and the physician began to deploy the stent at the iliac vein confluence.There was a non-medtronic stent that was placed in the patient on the right side from a previous procedure.Once the stent was opened to a martini glass shape the tips were caught and stuck on the previously deployed non-medtronic stent at the confluence.The physician deployed the rest of the stent down the iliac.After the stent was deployed it was noticed the area near the middle of the stent seemed to be much more open than the rest of the open cells.The stent was fully deployed in correct position.The stent appeared to have an abnormality in the middle.A 12 size balloon was used post deployment and lumen size was measured on ivus to confirm reopening success.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: no damage was visually seen to previously deployed stent when inspecting prior to deployment.No intervention such as re-stenting is planned/needed at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: a single photograph of a cine image of the abre stent implanted in the patient¿s mid left common iliac vein was received for analysis.A cropped enlargement of the stent was made.The end of the stent closest to the heart appears to have interacted with the previous implanted vici stent implanted in the right common iliac vein.The stent appears to have stent cell row structure elongation and off-set.A cropped enlargement of the stent was made.The enlargement was compared to examples of stent cell elongation and off-set.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11796344
Report Number2183870-2021-00172
Device Sequence Number11807415
Product Code QAN
UDI-Device Identifier00643169796324
UDI-Public00643169796324
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2024
Device Model NumberAB9U14150090
Device Catalogue NumberAB9U14150090
Device Lot NumberB140624
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer05/17/2021
05/27/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/20/2021
06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR